Neupropatch

Hi,

I'm getting desperate now for info I have contact pd nurse but still waiting , in the meantime any help would be appreciated !

I've now come off neupropatch and my only med i take is madopar but that's not doing enough my legs now feel like weak/jelly and finding it hard to walk now /balance , is this a side effect of coming off patch or would I need something else added?

Thanks

Joe

32 Replies

oldestnewest
  • Hi joe41 Ihave the same problem about 1hr before meds and then. 45 mins after while madoper kicks in they have upped my dose and they are going to review my meds in sept as I am still the same I also take premipexole.There is a parkinson helpline I have rung them and they are really helpful hope you get it sorted.

  • Hi Anthonyion

    Thanks for reply , it's so frustrating not being able to get around properly , do u get a tense neck and jaw while u waiting for tab to kick in and the jelly legs ?

    I hope so too can't bear this

  • Hi Joe41 I do not get jaw and neck pain I feel rigid and my legs like jelly very weak hope you get sorted . My regards

  • Joey

    Not side effect but effect of coming off the patch.

    My immediate thought is this shows what symptoms the patch was helping with and now you are off it they have appeared. It may take some weeks to get sorted on a new regime unfortunately. If you have been on the patch for a few years your body will be used to it, maybe you need to keep on a low dose for a few more weeks to let it adjust. All the best.

  • Hi hikoi

    I have recently been in touch with pd nurse and now on 2mg of neupropatch until weds when I visit hosp for checkup they said they'll sort it out then, I've also been on trial for pd got to be off meds when I go ! That's gonna be uncomfortable ....

    Thanks for yr help

  • I have been on the Neupro patch forever but a have been off. Why did you get off? I would think side effect is not that but doing without Neupro ?

  • Hi yeah I come off cos they were causing me to be dizzy . Slurred speech ., unbalanced /falls 7 of them since using patch

  • I'm new to this site and just noticed all the posts about the neuropatch. When I asked my husband's neurologist about the patch, he didn't know what I was talking about.....said he wasn't familiar. My husband has Advanced Parkinson's symptoms as well as neuropathy in leg/feet and could use the patch. I wonder how is it that something that seems popular is not known by a neurologist that trained at Johns Hopkins? Did your neuro suggest the patch for you? Thanks for any advice.

  • Hi,

    There's a lady in New York told me about them as she has had pd since she was 15, she's now 50 ., she also has Ms but shes doing well still... So I asked my neuro and she said I could try them out .. I'm still on 2mg which doesn't cause me side effects but if I were to go high as before that's the problem ....

  • I think I have to agree with Hikoi perhaps if kept on a low dosage it might help then you can wean yourself off at a much slower rate. but thats only an opinion I hope the PD nurse gets in contact soon and gets you sorted

  • Hi owdsod.

    Thanks for reply . Yeah spoke to pd nurse suggested I just have 2mg until app at hosp weds

  • Hi Joe how long had it been now since you got off? I know you were bad all along. So was I. It took a few weeks before I felt better. My balance was bad. All my symptoms were increased with the patch. I f don't think you should go back on that!

  • Hi micheala13

    I came off on last tuesday but since spoke to pd nurse and cos my neuro can't see me till next weds 3 sept she suggested just wear 2mg patch just so I got a bit of mobility but i wont be staying on it , my balance was terrible on it and still is ! It's right getting me down ..,I just wanna feel better soon im getting married on nov 3, I wanna be ok for that.,

  • Joe41

    I tried Neuropatch which was great for the 1st week. Then I was sick and legs gone swollen. Stayed on with Madopar. Now taking Azilect and Madopar.

    Try Azilect which is highly recommend.

  • Hi suetdumpling ,

    What madopar do u take?

    Yeah I'm gonna ask abt azilect , does it help u walk ok and do u get much wearing off?

  • Yes, suffer 'on' 'off' I regulate the dosage to suit my activity. Keep Madopar under 750mg a day and Azilect 1mg too. When I got out, I was like normal. It is behind the scene. Stiff and slow!

  • Is Madopar same as sinimet? I take both sinimet and sinimet time release. Without the latter I wear off in 2 1/2 hours and have a lot of dystonic pain in thigh and lower ab. With the latter I get some dyskinesia. Must get up and gallop off. We're (in U.S.) waiting for approval of EXTENDED RELEASE sinimet.

  • Sinemet contains Levodopa and Carbidopa. Madopar contains levodopa. and Bensearside. The 2nd ingredients serve the same purpose. Benseraside I think I read is absorbed a little faster. but otherwise is functionally identical to Carbidopa. Benseraside has not been licensed in the USA.

  • thanks

  • You are experiencing dopamine agonist withdrawal syndrome. You would have been better staying on a low dose patch at 2mg until you see your nurse or consultant. You will need a higher dose of Madopar to over cone the withdrawal of the patch. While you are waiting for your nurse increase your Madopar dose

  • Hi Isis6361,

    Thanks for reply,

    I have got just 2mg on now just until I go hosp ..

    Is that why my legs felt weakness ?

    Do u wear neupropatch ?

  • I am a pdns and use all the medications. The patch like all drugs is brilliant for those who it works for. But withdrawal can be very difficult for some. You are all individuals as is your response to drugs.

  • I am a pdns and use all the medications. The patch like all drugs is brilliant for those who it works for. But withdrawal can be very difficult for some. You are all individuals as is your response to drugs.

  • Isis6361

    Oh really , that's good to know! Do u know whats better sinermet Or madopar ,? Cause I'm on madopar at the moment dispersable and I think I need something to replace the patches ?

  • They are almost the same drugs and at least very similar. They won't replace the patch as such as one is agonists and the other ldopa. Disp. Is instant and only 1 hour life . Sinemet is anything between 1 to 4 hours. Madopar capsules are the sane life as sinemet

  • Hi isis6361,

    Thanks for reply.,

    That's what I'm on madopar dispensable and I don't think its sufficient enough perhaps I should go back to capsules , the only reason i had dispensable is cause I don't like taking tablets !

    Would the controlled release

    Madopar be better? Or Azilect ?

  • I meant to say take Azilect as well as madopar?

  • Try not taking the dispensable. It reacts quickly but side effects are worse. I keep it handy for emergency. Beware the more drug you take, the more you rely on!

  • Hi suetdumpling ,

    Hi yeah I'm gonna suggest that when i go to appt next weds im gonna ask for the capsules or controlled release madopar

  • Hello all, I'm new here but unfortunately not to PD. I've been on the Neupro patch for about 2 years. I recently have started struggling with balance. My neuro says its just the nature of the beast. But now I can help but wonder if it's the patch. Perhaps it's worth was titrating down just to see. Has anyone else experienced these type of symptoms after long use?

  • Hi prncessbuttercup,

    Yes I was on neupropatch for 2 years gradually they put up to 12mg and my balance was terrible, I've had 7 falls , slurred speech , anxiety , I've since come right down from 12mg to 2mg and the side effects from coming off was awful feeling a lot better now than I did , so it was worth coming down I've got new meds to try so I'll c how that goes !

    Still gotta get strong again to walk Abt without holding on to things , it's cos I fell it's knocked my confidence ,.

    Do u use the patches for RLS ?

  • I've been taking the Neupro patch (6mg) for about a year. Would you mind telling why you have discontinued using the patch? I am just curious if you experienced side effects. Neupro is a tagonist (meds that help Carbidopa/Levodopa/ work more effectively). The neurologist was very careful to take me off the tagonist very slowly in order to monitor any adverse. When the neurologists prescribed the patch, I had to start with a 1 mg patch, even though both the meds were tagonists. It took about a month to come off the old tagonist and about two - three months to introduce the new. During the interim period I felt the PD symptoms more strongly. Hope this is helpful.

You may also like...